South Carolina, 2014Damaging Winds in South Carolina, August 19, 2014
August 19, 2014 · NWS CHS · 3 events in 2 counties and zones
A line of strong to severe thunderstorms developed along an upstream outflow boundary early, then swept through a high-shear environment in southeast South Carolina late morning into early afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms developed along an upstream outflow boundary early, then swept through a high-shear environment in southeast South Carolina late morning into early afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 19, 11:13 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 19, 11:13 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1213 PM EDT TUE AUG 19 2014
.SYNOPSIS...
THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL REMAIN SOUTHEAST OF
THE REGION AND A TROUGH OF LOW PRESSURE WILL PREVAIL INLAND. A COLD
FRONT WILL ADVANCE THROUGH THE AREA THIS WEEKEND...THEN HIGH
PRESSURE WILL BUILD FROM THE NORTH INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATE TUESDAY MORNING...RAISED POPS ALONG/SOUTH OF 1-16 TO ACCOUNT
FOR MULTICELL THUNDERSTORMS ADVANCING INTO THIS AREA AND
DEVELOPING UPSTREAM.
AREA 12Z SOUNDINGS SAMPLED AN UNSEASONABLY STRONG/DEEP WESTERLY
FLOW REGIME IN PLACE OVER THE REGION...WITH 925-500 MB WINDS
RANGING FROM 15-25 KT OVER SOUTHERN COUNTIES TO 25-30 KT ACROSS
THE NORTH. LATE-MORNING MESOANALYSIS REVEALED A N-S STABILITY
GRADIENT OVER THE REGION WITH MLCAPES 2000-2500 J/KG AND DCAPES
600-800 J/KG ALONG/SOUTH OF I-16. THUNDERSTORMS MOVING INTO THIS
AREA WERE SUPPORTED BY A BAND OF 0-1 KM BULK SHEAR 20-25 KT AND
WERE PUSHING QUICKLY EAST 30-35 KT. THIS REGIME WILL SUPPORT AN
ISOLATED DAMAGING WIND THREAT AS ADDITIONAL MULTICELL
THUNDERSTORMS IMPACT SOUTHERN COUNTIES WITH ELEVATED POPS THIS
AFTERNOON.
FARTHER NORTH...A WELL-DEFINED SHORTWAVE ADVANCING THROUGH THE SC
MIDLANDS WILL PUSH QUICKLY TOWARD THE UPPER SC COAST THIS
AFTERNOON. THIS FEATURE SHOULD SUPPORT SCATTERED MULTICELL
THUNDERSTORMS WHICH WILL LIKELY PUSH INTO AREAS NORTH OF I-16 THIS
AFTERNOON. EVEN IN THIS AREA...SCATTERED/FAST-MOVING MULTICELL
THUNDERSTORMS AND MLCAPES AS HIGH AS 1500-2000 J/KG WILL SUPPORT
AN ISOLATED THREAT FOR BRIEF/DAMAGING WIND GUSTS.
OUTSIDE THUNDERSTORMS...EXPECT ANOTHER HOT AFTERNOON WITH TEMPS
WARMING TO MID 90S AT MANY LOCATIONS. OFFSHORE FLOW WILL PUSH 90S
TO THE BEACHES BEFORE THE SEA BREEZE DEVELOP MID TO LATE
AFTERNOON. AS ALWAYS...THUNDERSTORMS WILL GREATLY ALTER LOCAL
TEMPS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THIS EVENING...A SECONDARY UPPER DISTURBANCE WILL FOLLOW THE LEAD
SHORT WAVE AND MAY KEEP SOME CONVECTION GOING A WHILE AFTER SUNSET
MAINLY ALONG/EAST OF I-95. BY LATE EVENING... CONDITIONS SHOULD
QUIET DOWN WITH A STEADY LOW LEVEL PRES GRADIENT OVER THE REGION
SUGGESTING FOG WILL NOT BE AN ISSUE.
A HOT PATTERN IS IN STORE FOR THE MID-TERM PERIOD DUE TO STRONG
UPPER RIDGING AND DEEP WESTERLY FLOW. ALTHOUGH SOME MID LEVEL
CAPPING WILL BE PRESENT...WEAK SHORTWAVE PERTURBATIONS ROTATING
AROUND THE UPPER RIDGE EACH DAY WILL SUPPORT ISOLATED MAINLY
AFTERNOON AND EVENING SHOWERS AND TSTMS. HIGH TEMPS ALL THREE DAYS
WILL BE IN THE UPPER 90S...THOUGH THURSDAY LOOKS THE WARMEST DUE TO
THE GREATEST UPPER HEIGHTS AND STRONGEST DOWNSLOPE FLOW. A FEW
TRIPLE DIGIT READINGS ARE EXPECTED ACROSS INLAND AREAS ON THURSDAY.
MODEL SOUNDINGS SHOW SOME DRIER AIR MIXING DOWN DURING THE HOURS OF
PEAK HEATING...SO THE BEST CHANCE OF ANY AREAS HITTING A HEAT INDEX
OF 110 WOULD BE MID TO LATE AFTERNOON WITHIN 50 OR SO MILES OF THE
COAST WHEN THE SEA BREEZE MOVES INLAND. FOR NOW WE ARE SHOWING MAX
HEAT INDICES OF 105 TO 109 ALL THREE DAYS AND WILL MAINTAIN A MENTION
OF POSSIBLE HEAT ADVISORIES IN THE HAZARDOUS WEATHER OUTLOOK.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE UPPER RIDGE AXIS TO OUR WEST WILL BECOME MORE AMPLIFIED WHILE A
TROUGH CARVES OUT ACROSS THE MID-ATLANTIC REGION. MEDIUM RANGE
GUIDANCE IS IN GOOD AGREEMENT THAT A BACKDOOR COLD FRONT WILL DROP
TOWARD THE AREA ON FRIDAY...PUSHING THROUGH ON SATURDAY.
COMPRESSIONAL HEATING ON FRIDAY AHEAD OF THE FRONT WILL YIELD HIGHS
IN THE MID TO UPPER 90S. SOMEWHAT COOLER CANADIAN HIGH PRESSURE
BUILDS IN FROM THE NORTH SUNDAY INTO MONDAY WITH INCREASING RAIN
CHANCES AS BETTER CONVERGENCE DEVELOPS.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
SHOWERS/THUNDERSTORMS ARE EXPECTED TO REDEVELOP...BY MIDDAY
AROUND SAVANNAH WHERE THE PROBABILITY FOR DIRECT IMPACTS ARE
HIGH...AND EARLY/MID AFTERNOON AT KCHS...WHERE CB/VCTS ARE
FORECAST. GUSTY/SHIFTING WINDS/FLIGHT RESTRICTIONS WILL ACCOMPANY
ANY THUNDERSTORMS. WILL AMEND TAFS AS NEEDED BASED ON NEAR TERM
CONVECTIVE TRENDS.
OUTSIDE OF THESE EPISODES...VFR THROUGH TONIGHT.
EXTENDED AVIATION OUTLOOK...MAINLY VFR WED THROUGH FRI. INCREASING
CHANCES FOR FLIGHT RESTRICTIONS SAT INTO SUN AS A FRONT DROPS
THROUGH. COULD SEE SOME LOW CEILINGS AND/OR VSBYS WITH THE FRONT
ALONG WITH INCREASING CHANCES FOR SHOWERS AND TSTMS.
&&
.MARINE...
OFFSHORE WINDS 15-20 KT WILL TURN TOWARD THE SW AS THE SEA BREEZE
CIRCULATION DEVELOPS THIS AFTERNOON. SEAS WILL RANGE FROM 2-4 FT
WITHIN NEARSHORE WATERS TO 4-5 FT BEYOND 20 NM. ELEVATED W/SW WINDS
WILL CONTINUE TONIGHT.
LAND-BASED TSTMS WILL READILY SHIFT OVER THE WATERS THIS
AFTERNOON AND EVENING. SOME OF STORMS COULD PRODUCE GUSTY WINDS IN
EXCESS OF 35 KT AND DEADLY LIGHTNING STRIKES. CONVECTION OVER THE
WATERS WILL DIMINISH LATE IN THE EVENING AND OVERNIGHT.
SW FLOW WILL PREVAIL WEDNESDAY THROUGH FRIDAY BEFORE WINDS SWITCH
AROUND TO NE OR ENE BEHIND A COLD FRONT OVER THE WEEKEND. OCCASIONAL
WIND SURGES ARE POSSIBLE THOUGH IN GENERAL WINDS WILL BE LESS THAN
15 KT WITH SEAS LESS THAN 4 FT.
&&
.CLIMATE...
RECORD MAX TEMPS...
TUE 8/19...
KCHS 98 SET IN 1983
KCXM 98 SET IN 1895
KSAV 99 SET IN 1900 AND PREVIOUS
WED 8/20...
KCHS 97 SET IN 2005 AND PREVIOUS
KCXM 99 SET IN 1902
KSAV 102 SET IN 1900
THU 8/21...
KCHS 100 SET IN 1983
KCXM 99 SET IN 1900
KSAV 101 SET IN 1902
FRI 8/22...
KCHS 100 SET IN 1983
KCXM 98 SET IN 1983
KSAV 100 SET IN 1983
LAST TIME 100 DEGREES OR HIGHER...
KCHS JUNE 21 2011
KCXM JUNE 20 2011
KSAV JULY 26 2012
&&
.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. REPAIR WORK CONTINUES AND THE
RADAR COULD BECOME OPERATIONAL AS EARLY AS AUGUST 20TH OR 21ST.
UNTIL THE CHARLESTON SC RADAR RETURNS TO SERVICE...FOR DOPPLER
RADAR COVERAGE OF SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH
CAROLINA UTILIZE SURROUNDING RADARS INCLUDING KJAX...KJGX...
KVAX...KCAE AND KLTX.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
NEAR TERM...SPR
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...SPR
MARINE...JRL/SPR
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Aug 19, 10:02 AM EST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1102 AM EDT TUE AUG 19 2014
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-201515-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1102 AM EDT TUE AUG 19 2014
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE INTO THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS...THUNDERSTORMS WILL ADVANCE THROUGH PARTS OF
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA INTO THIS EVENING.
A FEW OF THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS IN EXCESS
OF 60 MPH. THE TIME FRAME FOR THE STRONGEST THUNDERSTORMS WILL
OCCUR FROM NOON TO 9 PM.
CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATED
INFORMATION INCLUDING POSSIBLE STATEMENTS AND WARNINGS THROUGH
THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID
TO UPPER 90S WITH MODERATE HUMIDITY WILL PRODUCE HEAT INDICES OF
105 TO 110 DEGREES WEDNESDAY THROUGH FRIDAY. HEAT ADVISORIES MAY
BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
AMZ330-350-352-354-374-201515-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1102 AM EDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
STRONG THUNDERSTORMS...THUNDERSTORMS OVER LAND AREAS WILL MOVE
TOWARD THE EAST AND WILL ADVANCE ACROSS THE COASTAL WATERS THIS
AFTERNOON INTO THIS EVENING. A FEW OF THUNDERSTORMS COULD PRODUCE
STRONG WIND GUSTS EXCEEDING 40 KNOTS. THE TIME FRAME FOR THE
STRONGEST THUNDERSTORMS WILL OCCUR FROM 1 PM TO 10 PM.
CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATED
INFORMATION INCLUDING POSSIBLE STATEMENTS AND WARNINGS THROUGH
THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Aug 19, 11:07 AM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1207 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM TSTM WND DMG REIDSVILLE 32.09N 82.12W
08/19/2014 TATTNALL GA 911 CALL CENTER
TREE DOWN ON COLLEGE AVENUE
&&
EVENT NUMBER CHS1400975
MTESpecial weather statement, Aug 19, 11:11 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 PM EDT TUE AUG 19 2014
GAZ100-114>116-137-138-191645-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
1211 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...LIBERTY...BRYAN AND LONG COUNTIES THROUGH 1245 PM EDT...
AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GROVELAND TO
NOBLE...MOVING EAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...MIDWAY...GROVELAND...NOBLE...REKA...PEMBROKE...WILLIE...
WEFANIE...ELLABELL...LANIER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3224 8188 3222 8144 3214 8140 3211 8140
3210 8139 3200 8135 3168 8165 3177 8195
3179 8196 3178 8198 3182 8202 3182 8204
3186 8212 3189 8211 3189 8213
TIME...MOT...LOC 1612Z 277DEG 42KT 3214 8175 3186 8195Local storm report, Aug 19, 11:52 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1252 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG HINESVILLE 31.85N 81.60W
08/19/2014 LIBERTY GA 911 CALL CENTER
LARGE LIMB KNOCKED DOWN WHICH IS BLOCKING THE ENTRANCE
TO A BUSINESS AND IS ON A POWER LINE.
&&
EVENT NUMBER CHS1400976
MTESpecial weather statement, Aug 19, 12:06 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
106 PM EDT TUE AUG 19 2014
GAZ088-100-101-116-118-119-SCZ047-048-051-191800-
BEAUFORT-BULLOCH-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
BRYAN-INLAND CHATHAM-INLAND JASPER-SCREVEN-
106 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...BRYAN...JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH
200 PM EDT...
AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EUREKA TO
BLOOMINGDALE...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WILLIAMS...TUTENS...HALCYONDALE...POOLER...OLIVER...STALCO...PORT
WENTWORTH...MONTEITH...KILDARE...GOSHEN HILLS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3261 8183 3249 8094 3221 8067 3214 8074
3210 8083 3212 8083 3209 8086 3208 8086
3207 8088 3205 8090 3203 8084 3201 8084
3210 8104 3209 8130
TIME...MOT...LOC 1707Z 281DEG 33KT 3252 8165 3211 8124Local storm report, Aug 19, 12:30 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 2 NNE MIDWAY 31.83N 81.42W
08/19/2014 LIBERTY GA AMATEUR RADIO
TREE DOWN ACROSS A POWER LINE AT THE INTERSECTION OF
LIMRICK ROAD AND NORTH COASTAL HIGHWAY.
&&
EVENT NUMBER CHS1400977
MTESpecial weather statement, Aug 19, 12:46 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT TUE AUG 19 2014
SCZ042-047-048-051-191845-
BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER-
146 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
HAMPTON...JASPER AND BEAUFORT COUNTIES THROUGH 245 PM EDT...
AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BRIGHTON TO
DAUFUSKIE ISLAND...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PRITCHARDVILLE...GARNETT...FURMAN...SUN CITY...PINELAND...DE LOACH...
ROSE HILL...CARIL BOWERS BRIDGE...WILTON GRAVES BRIDGE...SHELTER
COVE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3264 8136 3275 8104 3267 8072 3236 8044
3233 8045 3231 8043 3232 8045 3225 8061
3226 8065 3225 8063 3222 8063 3221 8068
3215 8072 3210 8083 3212 8083 3206 8090
3244 8121 3246 8119 3255 8130
TIME...MOT...LOC 1747Z 271DEG 31KT 3259 8124 3209 8083Thunderstorm Wind, Beaufort
- When
- August 19, 12:50 PM EST to 12:51 PM EST
- Where
- Beaufort County, 1.75 mi E of Pritchardville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.230, -80.940
The Beaufort County 911 Call Center reported a tree down at the intersection of May River Road and Old Miller Road.
Thunderstorm Wind, Beaufort
- When
- August 19, 1:02 PM EST to 1:03 PM EST
- Where
- Beaufort County, 0.58 mi E of Hilton Head Is
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.220, -80.740
The Beaufort County 911 Call Center reported a tree down at the 30 block of Gumtree Road.
Thunderstorm Wind, Jasper
- When
- August 19, 1:13 PM EST to 1:14 PM EST
- Where
- Jasper County, 0.69 mi N of Coosawhatchie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.590, -80.920
The Jasper County 911 Call Center reported two trees down along Interstate 95 at mile marker 26 and 33.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Arizona, August 19 to 21, 2014$3.0 million · 10 events
- Flash Flooding and Flood in Arizona, August 19 to 21, 2014$166,000 · 59 kt wind · 12 events
- Hail and Damaging Wind in Ohio, August 19, 2014$100,000 · 50 kt wind · 2 events
- Lightning Strike in New Mexico, August 19, 20146 injured · 1 event
- Damaging Winds in Michigan, August 19, 2014$47,000 · 61 kt wind · 3 events
- Flash Flooding and Flooding in Nevada, August 19 to 21, 2014$23,000 · 52 kt wind · 10 events
- Damaging Winds in Texas, August 19, 2014$25,000 · 63 kt wind · 2 events
- Damaging Wind in Ohio, August 19, 2014$25,000 · 50 kt wind · 1 event
- Flash Flood and Debris Flow in Utah, August 19, 2014$20,000 · 2 events
- Dense Fog in Kentucky, August 19, 201416 events
- Dense Fog in Illinois, August 19, 201416 events
- Lightning Strike in North Carolina, August 19, 2014$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541119, 541122, 541123.